Atrial fibrillation induced by gemcitabine treatment in a 65-year-old man


Tavil Y., Arslan U., Okyay K., Sen N., Boyaci B.

ONKOLOGIE, vol.30, no.5, pp.253-255, 2007 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 30 Issue: 5
  • Publication Date: 2007
  • Doi Number: 10.1159/000100930
  • Title of Journal : ONKOLOGIE
  • Page Numbers: pp.253-255

Abstract

Background: Gemcitabine, a pyrimidine analogue, is a cell cycle-specific antineoplastic agent that is structurally related to cytarabine. Major side effects of the treatment with gemcitabine are hepatic dysfunction, myelo-suppression, renal impairment and pulmonary toxicity. Development of atrial fibrillation (AF) during gemcitabine treatment is very rare and was reported in only 2 case reports in the literature. Case Report: We report the case of a 65-year-old man who developed AF under gemcitabine therapy for non-small cell lung cancer (stage IIIB). In this patient, AF was intrinsically associated with chemotherapy administration which triggered arrhythmia. Conclusion: Although AF caused by gemcitabine appears to be rare, patients at risk of developing atrial fibrillation should be closely monitored for this complication.